Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 count of 40
Mar 30, 2008

Hi I have not been taking my meds and just found out I am pregnant and my CD4 count is 40. I was told I can not keep my baby because I will get extremely sick. I am scheduled to have an abortion. What is the worst that can happen to me if I decide to keep my baby.

Response from Dr. Frascino

Hello,

I would suggest you get a second opinion on your options from both a certified HIV specialist physician and an HIV-knowledgeable obstetrician. I don't know how far along you are in your pregnancy and since you have not been taking your medications I have no way of knowing how well you would respond to antiretroviral therapy. Consequently I cannot directly respond to your question. There is no doubt a CD4 count of 40 is very low and places you at increased risk for developing an HIV-related opportunistic infection or malignancy. I'm also very concerned that you have not been taking your medications and that this has allowed your CD4 count to fall to such a dangerous level. Why haven't you been taking your medications? Second, I'm concerned that you are pregnant. This would mean that you have had unprotected sex, which in turn means you have placed your sexual partner at grave risk for acquiring HIV. I'm trying very hard not to be judgmental, but I do believe it's time for you to accept responsibility for your actions. Please note your actions affect not only your health, but also that of your unborn child and your sex partners.

Dr. Bob



Previous
Worried College Student, Desperate!!
Next
NEED ANSWER PLEASE (ANOTHER CLUELESS CHURCH LADY SPOUTS OFF)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement